Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 11, NWS Riverton, WY

March 23, 20085 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Mar 23, 2008, 8:47 PM MDT for 5 counties in Wyoming. It took effect at Mar 24, 2008, 12:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2008, 8:47 PM MDT (02:47 UTC)
In effect from
Mar 24, 2008, 12:00 AM MDT
Expired
Mar 24, 2008, 12:00 PM MDT
In force
12 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3673 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 240247
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
847 PM MDT SUN MAR 23 2008

...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS
AND CODY FOOTHILLS AND ACROSS SOUTHEAST FREMONT AND SOUTHWEST
NATRONA COUNTIES LATE TONIGHT AND MONDAY...

.WESTERLY WINDS ALOFT WILL STRENGTHEN ACROSS NORTHERN AND CENTRAL
WYOMING OVERNIGHT AND MONDAY MORNING. IN ADDITION...THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE
INTO THE NORTHERN PART OF WYOMING EARLY MONDAY AFTERNOON. THIS
COMBINATION WILL GENERATE HIGH WIND LATE TONIGHT THROUGH MONDAY
AFTERNOON.

WYZ002-241500-
/O.UPG.KRIW.HW.A.0009.080324T0600Z-080324T1800Z/
/O.NEW.KRIW.HW.W.0011.080324T0600Z-080324T1800Z/
ABSAROKA MOUNTAINS-
847 PM MDT SUN MAR 23 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WIND OF 50 MPH WITH GUSTS TO 75 MPH WILL DEVELOP AFTER MIDNIGHT
TONIGHT. THE WIND IS EXPECTED TO PERSIST UNTIL AROUND NOON ON
MONDAY. AREAS SUSCEPTIBLE TO THE HIGH WIND INCLUDE STATE HIGHWAY
296 OVER CHIEF JOSEPH PASS AND THE HIGHER TERRAIN OF THE ABSAROKA
MOUNTAINS. STRONG WIND MAY ALSO OCCUR IN NARROW PORTIONS OF THE
CLARKS FORK AND NORTH FORK RIVER CANYONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-241500-
/O.UPG.KRIW.HW.A.0009.080324T0600Z-080324T1800Z/
/O.NEW.KRIW.HW.W.0011.080324T0600Z-080324T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
847 PM MDT SUN MAR 23 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH IS EXPECTED FROM AROUND MIDNIGHT
TONIGHT THROUGH NOON MONDAY. AREAS NEAR THE MOUTH OF THE CLARKS
FORK CANYON AROUND CLARK MAY EXPERIENCE WIND GUSTS OF 70 TO 80
MPH. THE STRONGEST WIND IN THE VICINITY OF CODY WILL OCCUR ON THE
WEST SIDE OF TOWN NEAR THE MOUTH OF SHOSHONE CANYON. OTHER
LOCATIONS SUSCEPTIBLE TO THE HIGH WIND WILL BE STATE HIGHWAY 120
AROUND MILE MARKERS 75 AND 120.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-241500-
/O.UPG.KRIW.HW.A.0009.080324T1200Z-080325T0300Z/
/O.NEW.KRIW.HW.W.0011.080324T0600Z-080325T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
847 PM MDT SUN MAR 23 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP
AROUND MIDNIGHT TONIGHT AND CONTINUE INTO MONDAY EVENING. WIND SPEEDS
WILL BE SLIGHTLY LOWER AROUND JEFFREY CITY ALONG HIGHWAY 287. THE
WIND IS EXPECTED TO DECREASE MONDAY EVENING AS THE DIRECTION
BECOMES NORTHWEST AND LESS FAVORABLE FOR HIGH WIND.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
3 follow-up statements
000 
WWUS75 KRIW 240749
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
149 AM MDT MON MAR 24 2008

...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS AND CODY FOOTHILLS AND ACROSS SOUTHEAST FREMONT AND
SOUTHWEST NATRONA COUNTIES THROUGH TODAY...

.WESTERLY WINDS ALOFT WILL CONTINUE TO STRENGTHEN ACROSS NORTHERN
AND CENTRAL WYOMING THIS MORNING. IN ADDITION...THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE INTO THE
NORTHERN PART OF WYOMING EARLY THIS AFTERNOON. THIS COMBINATION WILL
GENERATE HIGH WIND THROUGH TODAY.

WYZ002-241600-
/O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/
ABSAROKA MOUNTAINS-
149 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

WEST WIND OF 50 MPH WITH GUSTS TO 75 MPH WILL DEVELOP EARLY THIS MORNING.
THE WIND IS EXPECTED TO PERSIST UNTIL AROUND NOON TODAY. AREAS
SUSCEPTIBLE TO THE HIGH WIND INCLUDE STATE HIGHWAY 296 OVER CHIEF
JOSEPH PASS AND THE HIGHER TERRAIN OF THE ABSAROKA MOUNTAINS.
STRONG WIND MAY ALSO OCCUR IN NARROW PORTIONS OF THE CLARKS FORK
AND NORTH FORK RIVER CANYONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-241600-
/O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
149 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP EARLY THIS
MORNING AND CONTINUE THROUGH NOON TODAY. AREAS NEAR THE MOUTH OF
THE CLARKS FORK CANYON AROUND CLARK MAY EXPERIENCE WIND GUSTS OF
70 TO 80 MPH. THE STRONGEST WIND IN THE VICINITY OF CODY WILL
OCCUR ON THE WEST SIDE OF TOWN NEAR THE MOUTH OF SHOSHONE CANYON.
OTHER LOCATIONS SUSCEPTIBLE TO THE HIGH WIND WILL BE STATE HIGHWAY
120 AROUND MILE MARKERS 75 AND 120.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-241600-
/O.CON.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
149 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH WILL
PERSIST THROUGH THIS EVENING. WIND SPEEDS WILL BE SLIGHTLY LOWER
AROUND JEFFREY CITY ALONG HIGHWAY 287. THE WIND IS EXPECTED TO
DECREASE THIS EVENING AS THE DIRECTION BECOMES NORTHWEST AND LESS
FAVORABLE FOR HIGH WIND.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 241325
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
725 AM MDT MON MAR 24 2008

...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA
MOUNTAINS AND ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA
COUNTIES THROUGH TODAY...

.WESTERLY WINDS ALOFT WILL CONTINUE TO STRENGTHEN ACROSS NORTHERN
AND CENTRAL WYOMING THIS MORNING. IN ADDITION...THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE
INTO THE NORTHERN PART OF WYOMING EARLY THIS AFTERNOON. THIS
COMBINATION WILL GENERATE HIGH WIND THROUGH TODAY.

WYZ003-241430-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
725 AM MDT MON MAR 24 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE VERY STRONG WESTERLY WINDS ARE NOW EXPECTED TO REMAIN OVER THE
ABSAROKA MOUNTAINS THIS MORNING. HOWEVER...OCCASIONAL STRONG
WESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH ARE
STILL POSSIBLE TODAY...ESPECIALLY NEAR THE ABSAROKA MOUNTAINS.

$$

WYZ019-250300-
/O.CON.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
725 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

OCCASIONAL SUSTAINED SOUTHWEST TO WEST WINDS BETWEEN 30 AND 45
MPH WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH THIS EVENING. WIND
SPEEDS WILL BE SLIGHTLY LOWER AROUND JEFFREY CITY ALONG HIGHWAY
287. THE WIND IS EXPECTED TO DECREASE THIS EVENING AS THE
DIRECTION BECOMES NORTHWEST AND LESS FAVORABLE FOR HIGH WIND.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-241800-
/O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/
ABSAROKA MOUNTAINS-
725 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

OCCASIONAL SUSTAINED WEST WINDS BETWEEN 35 AND 55 MPH...WITH GUSTS
UP TO 75 MPH ARE EXPECTED THIS MORNING OVER PORTIONS OF THE
ABSAROKA MOUNTAINS THROUGH AROUND NOON. AREAS SUSCEPTIBLE TO THE
HIGH WIND INCLUDE STATE HIGHWAY 296 OVER CHIEF JOSEPH PASS AND THE
HIGHER TERRAIN OF THE ABSAROKA MOUNTAINS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 241758
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1158 AM MDT MON MAR 24 2008

WYZ019-241900-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1158 AM MDT MON MAR 24 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE AREA. THEREFORE...
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH WIND WARNING
THAT WAS IN EFFECT. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH ARE
STILL EXPECTED WITH GUSTS OF 45 TO 55 MPH IN THE NORMALLY WINDIEST
SPOTS THROUGH THE AFTERNOON HOURS.

$$

WYZ002-241900-
/O.EXP.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/
ABSAROKA MOUNTAINS-
1158 AM MDT MON MAR 24 2008

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

HIGH WINDS ARE NO LONGER EXPECTED IN THE ABSAROKA MOUNTAINS
TODAY. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE
HIGH WIND WARNING TO EXPIRE. SOUTHWEST WINDS OF 25 TO 35 MPH ARE
STILL EXPECTED THIS AFTERNOON WITH THE NORMALLY WINDIER AREAS
SEEING GUSTS OF 45 TO 55 MPH.

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 23, 3:36 PM MDT, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 23, 3:36 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT SUN MAR 23 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
HIGH CLOUDS ON THE INCREASE FROM THE WEST THIS AFTERNOON AS A
STORM SYSTEM MOVES INTO SOUTHWEST CANADA. THE RIDGE AXIS IS MOVING
EAST AND THE FLOW IS TURNING MORE WEST. BREEZY TO WINDY CONDITIONS
IN THE HIGH COUNTRY AND IN THE FAVORED AREAS OF SOUTH CENTRAL WY.
THE POTENTIAL FOR HIGH WIND IS A CONCERN IN THE NORTH AND SOUTH
CENTRAL THE NEXT 24 HOURS. HAVE POSTED THE WATCHES AND THE NEXT
SHIFT CAN EXAMINE THINGS. THE PROGGED UPPER JET POSITION ALONG
WITH A TIGHTENING GRADIENT WOULD FAVOR SOME STRONG WIND GUSTS IN
THE EXPOSED AREAS OF THE ABSAROKA MTS AND ALONG THE CODY FOOTHILLS.
LOCAL MOUNTAIN WAVE PROGS DO NOT SHOW A CLASSIC EVENT REACHING THE
GROUND NORTHWEST OF CODY. IN THE GREEN MTS AND RATTLESNAKE RANGE...
THE 700MB GRADIENT FAVORS 40 TO 50 MPH SUSTAINED WIND SPEEDS ON
MONDAY INTO MONDAY EVE. SHOULD SEE GOOD MIXING AND THAT WILL BRING
THE WIND DOWN TO THE SURFACE. OTHERWISE DRY TONIGHT WITH SOME LIGHT
SNOW DEVELOPING AFTER MIDNIGHT IN THE NW MOUNTAINS. AS THE WEATHER
SYSTEM ZIPS ACROSS MONTANA MONDAY...THE MOIST WEST FLOW BRINGS
LIGHT SNOW TO THE WESTERN MTS. WILL KEEP SNOW AMOUNTS BELOW ADVISORY
LEVELS. SOME RAIN COULD OCCUR IN THE FAR WEST VALLEYS AS TEMPS WARM.
EAST OF THE DIVIDE...A DRY AND BREEZY TO WINDY MONDAY EXPECTED WITH
MILD TEMPS. THE COLD FRONT MOVES THROUGH THE AREA MONDAY NIGHT
WITH ISOLATED SHOWERS EAST OF THE DIVIDE. THE BIGHORN MTS MAY SEE
A SHOT OF SNOW WITH THE FRONTAL PASSAGE. SNOW SHOWERS TO CONTINUE
IN THE WESTERN MTS MONDAY NIGHT. NAM MODEL INDICATES LESS PRECIP
IN THE WESTERN MTS TUESDAY WHILE THE GFS/ECMWF BRING ANOTHER
SHORTWAVE INTO THE AREA WHICH WOULD ENHANCE SNOWFALL. WILL KEEP
THINGS WET IN THE WEST TUE AND TUE NIGHT. EAST OF THE DIVIDE...MOSTLY
DRY AND A LITTLE COOLER ON TUE WITH BREEZY TO WINDY AREAS. MODELS
CONTINUE TO SHOW A STRONGER SYSTEM IMPACTING WESTERN WY ON WED.
WILL KEEP THE CURRENT WET FORECAST FOR THE WEST. EAST OF THE
DIVIDE...A SLIGHT CHANCE OF AFTERNOON SHOWERS LOOKS OK FOR NOW.
WINDY AGAIN FOR MOST PLACES WITH MILD TEMPS EAST OF THE DIVIDE
AHEAD OF THE STORM SYSTEM.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA...ESPECIALLY
FOR WESTERN WYOMING THROUGH THE LONG TERM. WEDNESDAY NIGHT SEEM TO
BE THE ACTIVE PERIOD DURING THE LONG TERM FOR THE ENTIRE AREA...AS
A STRONG SHORTWAVE TROUGH IN THE WESTERLY FLOW...AND ASSOCIATED
COLD FRONT PUSH ACROSS THE FORECAST AREA. MEDIUM RANGE MODELS
INDICATE A STRONG 100-120 KT UPPER JET NOSING INTO THE AREA WHICH
SHOULD HELP ENHANCE PRECIPITATION. AFTER WEDNESDAY NIGHT...THE
00Z GFS HAS TRENDED TO A BROAD TROUGH OVER THE REGION FOR THURSDAY
AND FRIDAY WITH THE STRONGEST BELT OF WESTERLY FLOW SHIFTING A TAD
SOUTH OF THE COWBOY STATE...WHILE THE 00Z ECMWF CONTINUING TO SHOW
STRONG ZONAL FLOW OVER THE REGION. THE ECMWF WOULD SUPPORT
PRECIPITATION...MAINLY OUT WEST AND MILDER...WITH THE GFS
SUPPORTING SOME PRECIPITATION ACROSS THE ENTIRE AREA...WITH A
SLIGHTLY UNSTABLE ATMOSPHERE AS THE GFS IS FORECASTING LIFTED
INDEXES OF -1/-2 THURSDAY AND FRIDAY AFTERNOON. HAVE TRENDED
FORECAST A TAD COOLER AND DID NOT MAKE ANY MAJOR CHANGES TO POP
FORECAST WAITING TO SEE SOME MORE MODEL CONSISTENCY. BY NEXT
WEEKEND...THE INCONSISTENCY OF THE MEDIUM RANGE MODELS CONTINUE
WITH THE ECMWF SHOWING A DECENT SHORTWAVE TROUGH AFFECTING THE
AREA...WHILE THE GFS SHOWS MORE OF ZONAL FLOW. HAVE BROAD BRUSHED
POPS WITH AN EMPHASIS OUT WEST FOR NEXT WEEKEND...WITH A WARMING
TREND. TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE
AVERAGE ON WEDNESDAY...WITH TEMPERATURES BELOW AVERAGE THURSDAY
AND FRIDAY...AND THEN RETURNING TO SEASONAL LEVELS FOR NEXT
WEEKEND.

&&

.AVIATION...
SHORTWAVE RIDGE ACROSS THE AREA TODAY PROVIDING ABUNDANT SUNSHINE
AND VFR CONDITIONS. MID-HIGH LEVEL MOISTURE WILL INCREASE LATER
TODAY AND TONIGHT AS RIDGE FLATTENS AND TRANSITIONS TO A WESTERLY
FLOW. WESTERLY FLOW AND TIGHTENING PRESSURE GRADIENT WILL ALLOW FOR
SOUTHWEST TO WEST WIND TO INCREASE AT KCOD AND KCPR LATE TONIGHT AND
EARLY MONDAY. EXPECT WIND TO INCREASE FURTHER AROUND MIDDAY MONDAY
AS LOWER ATMOSPHERE MIXES AND MID-LEVEL WINDS SURFACE. LARGE RANGE
OF POSSIBILITIES FOR HOW STRONG WIND MAY BE AT KCPR...KRKS...KCOD
AND KRIW. PRESSURE GRADIENT NOT FAVORABLE FOR HIGH WIND EVENT.
NONETHELESS...EXPECT 20G30KT WILL BE COMMON WITH G35-40KT POSSIBLE
AT KCPR AND KRIW MONDAY AFTERNOON...WITH KRIW THE FAVORED LOCATION
AS WIND DIRECTION BECOMES WEST-NORTHWEST. LIGHT PRECIPITATION IN
THE WESTERN MOUNTAINS EXPECTED TO BEGIN AROUND 09Z/MONDAY WITH
VALLEY PRECIPITATION AROUND KJAC BEGINNING CLOSER TO 18Z-20Z/MONDAY.
CEILINGS AND VISIBILITIES COULD BE MVFR OR EVEN IFR AT KJAC LATE
MONDAY AFTERNOON.

&&

.FIRE WEATHER...
DRY WEATHER FOR MOST OF THE AREA TONIGHT. SOME LIGHT SNOW WILL
FORM IN THE NW MOUNTAINS LATE TONIGHT. PERIODS OF SNOW WILL OCCUR
IN THE WESTERN MOUNTAINS MONDAY THROUGH WEDNESDAY. A CHANCE OF
RAIN AND SNOW IN THE FAR WEST VALLEYS MONDAY THROUGH WEDNESDAY. A
CHANCE OF SNOW IN THE BIGHORN MTS AS WELL MONDAY AFTERNOON THROUGH
WEDNESDAY. FOR THE LOWER ELEVATIONS EAST OF THE DIVIDE...MONDAY
THROUGH TUESDAY WILL BE BREEZY TO WINDY AND MOSTLY DRY WITH MILD
TEMPERATURES. A WEATHER SYSTEM WILL BRING A CHANCE OF RAIN SHOWERS
ON WEDNESDAY EAST OF THE DIVIDE ALONG WITH WINDY CONDITIONS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FROM MIDNIGHT MDT TONIGHT THROUGH MONDAY MORNING
FOR WYZ002-003.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
WYZ019.

&&

SHORT TERM...AR
LONG TERM...WM
AVIATION...CNJ
FIRE WEATHER...AR
Hazardous weather outlook, Mar 23, 11:42 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1142 AM MDT SUN MAR 23 2008

WYZ001>020-022>030-241300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1142 AM MDT SUN MAR 23 2008

...A HIGH WIND WATCH HAS BEEN POSTED FOR PORTIONS OF NORTHERN AND
CENTRAL WYOMING LATE TONIGHT AND MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY WEST WIND MAY DEVELOP AFTER MIDNIGHT TONIGHT ACROSS THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. A HIGH WIND WATCH
HAS BEEN POSTED FOR THESE AREAS. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR ON CHIEF JOSEPH PASS AND NEAR THE MOUTHS OF THE CLARKS FORK
AND SHOSHONE CANYONS. WIND SPEEDS EXCEEDING 40 MPH WITH GUSTS
GREATER THAN 60 MPH MAY BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WIND IS POSSIBLE ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS
BEGINNING MONDAY MORNING AND CONTINUING INTO THE EVENING. A HIGH
WIND WATCH IS IN EFFECT FOR THIS REGION MONDAY AND EARLY MONDAY
EVENING. THIS WIND WILL IMPACT TRAVEL ALONG U.S. HIGHWAY 287. WINDS
WILL BEGIN TO DECREASE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS
BY MIDDAY AS A COLD FRONT PUSHES SOUTH FROM MONTANA. GUSTY NORTHWEST
WIND WILL DEVELOP DURING THE AFTERNOON IN THE WIND RIVER BASIN.

SIGNIFICANT SNOWFALL IS POSSIBLE MONDAY AND WEDNESDAY...WEST OF
THE DIVIDE....ESPECIALLY OVER THE MOUNTAINS. THE BIGHORN MOUNTAINS
MAY EXPERIENCE SIGNIFICANT SNOW WEDNESDAY NIGHT AND THURSDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS IN PARK COUNTY ARE ENCOURAGED TO REPORT ANY WIND SPEEDS
GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
THANK YOU.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.